It is currently Thu Aug 17, 2017 2:19 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 4 posts ] 
Author Message
PostPosted: Sun Apr 29, 2012 3:09 pm 
Offline
Average Poster
Average Poster
User avatar

Joined: Fri Mar 23, 2012 12:38 pm
Posts: 21
Hey Everyone,

Although I'm sure there are other threads on this I wanted to check with the group and see if anyone had had issues with Nausea on lower doses (>2mg) of Suboxone?

I have had fairly regular episodes of nausea since starting the med a month ago. The 'attacks' as I call them seem to come at random times..sometimes lasting hours, sometimes minutes. Sometimes being bad enough to vomit, other times just giving me that 'unpleasant feeling in the head'. Obviously they can be more pronounced early after taking my dose...but also happen hours after a dose as well.

I generally take 1/4 of a 2mg film in the morning and 1/4 at night making my total dose approx 1 mg daily...I would like to take it all at once but anything over 1/3 of a strip at a time makes the nausea even worse and is too intense for me. So splitting the dose makes it easier on the side effects for me.

I was opiate naive when I started the sub so I'm wondering if these side effects are due to the strength of the medicine....even so I figured after a month the side effects should subside, but they haven't.

I was prescribed Promethazine for the nausea which usually does work if I take it early on...but I'd rather not have to take a med to counteract the side effects of another med.

Any insight would be appreciated!

Thanks.


Top
 Profile  
 
 Post subject:
PostPosted: Mon Apr 30, 2012 7:52 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
You said it comes on after you dose as well as hours after you dose. Have you totally ruled out being sick (like the flu) in other ways? It's possible that it could be something else other than the suboxone. I know people like to have that knee-jerk reaction of concluding automatically that an effect is due to suboxone, but it's always good to rule other things out, as well.

You are on a very low dose. Are you tapering off? Or is that your maintenance dose? (Is it ~1 mg or > (greater than) 2 mg? You mentioned both.) I'm not clear on that? When did you start on that dose? I'm sorry for not recalling your history.

Maybe if you gave us more info to refresh my memory I could get a clearer picture. I wish I could help you more. Normally, if it's too strong, you're right, you would have most likely adjusted by now. There is always the possibility that this is just your reaction to suboxone. Some people just don't do well on a medication (any medication). I sincerely hope that isn't the case with you, especially if it interrupts the treatment you have planned for yourself.

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
 Post subject:
PostPosted: Mon Apr 30, 2012 11:26 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Jul 15, 2010 5:08 am
Posts: 1503
Darken is on Suboxone for depression. He was previously opioid naive.

I get the feeling it'd be nausea associated with being new to opioids. It can take a while for one's body / gut to become tolerant to the effects, just like it does with the mind. Opioids are notorious for slowing down digestion. Even seasoned opioid addicts can find large doses make them green or bring up their stomach contents.

Give it time. Alternatively have you tried spitting your dose? This may help.


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Mon Apr 30, 2012 11:31 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
AAAH, I recall now. I agree with everything TJ said then. And definitely try spitting your remaining saliva after the medicine has dissolved instead of swallowing. There's no need for you to ingest the naloxone if you don't need to.

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 4 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group